hydroxocobalamin b12 injection

Hi I was wondering if I can get some advice I have been receiving hydroxocobalamin injections as my body cannot absorb b12 I have been getting them since 2009 when the doctors did a routine blood test I wouldn't have known as I didn't have any symptoms I had loads of energy and was 13 stone. Ever since if been receiving the shots I have sore heads\migrains up to 6 times a week I am constantly tired and have gained a lot of weight, I have said to my doctor more than once but they don't take me serious. Can anyone give me advice as going to end up not going for my next one in november. Thanks

7 Replies

  • Are you on any other medications, Missy?

  • Hi Missy,

    I'd go to GP and explain what is happening to you. Perhaps you need other tests now as things like thyroid conditions are common with PA and or becoming folate/ iron def after treatment has started is also common,

    I hope this helps,

    Kind regards,


  • I have been tested for over active thyroid, iron deficiency you name it all came back negative. I have also told them wats happening and they don't seem interested and only other meducation I'm on is inhalors. Thank u for replying xx

  • You could try supplementing for yourself. I found that the normal injections really didn't work for me - tried talking to GP and got pretty much the response you did so started using a nasal spray - 3x the recommended dosage so was taking about 3mg of hydroxocobalamin a day and that really turned things round for me.

    Have you had the b12 levels checked at all since you started - they should be on the high side - if the GP says they are normal but are still low or even below 500 then that may indicate that you aren't able to metabolise the hydroxocobalamin properly.

    You might also want to investigate using methylcobalamin - its a form that is closer to the form that your body uses so you might be able to metabolise it better.

  • All the doctor said when checking my levels where that they where normal but I'll give them a call today and see what the doctor says as unhappy with all the problems I'm getting with this b12 jag xx

  • Ah, a jag not a jab. You might want to ask what type of b12 they are giving you just in case it is cyanocobalamin - but I've never heard anyone mention such reactions I must admit - headaches after a jab, yes. Continual headaches together with weight gain, no.

  • Its defo hydroxocobalamin I keep the medication at home and take it to doctors to get the injection x

You may also like...